Nov 20, 2009
It was good to have an out and about day which is rare for me but I want to increase as regardless of a severe neurological disability, self isolation is not healthy. However, my accomodations are physical and factual. I took Access a Ride and a family member accompanied me. I am still in appeal for a home attendant. There were some good exhibits. The new exhibit on the artworks of Tim Burton was interesting as I had seen his films but it was interesting to see his creative mind extend to artwork (which had dysphoric aspects, something I experience). Another exhibit was on new photographers and a third on the Bauhaus movement (German expressionist artwork of the 20's before a very infamous leader had it discontinued). Then onto another exhibit on El Greco. El Greco is an interesting artist not just because his artwork foreshadowed expressionism but because according to historians, he, like Van Gogh may have had temporal lobe epilepsy so to some extent a famed painting such as "View of Toledo" (a city which I visted before the tardive became this severe) may have literally looked that way to him.
There are always difficulties and set backs from the public. One of the museums had set up accomodations for my disability. The other being a small gallery had not and a security guard kept asking me to lower my voice (I couldn't, I had dysphagia and tic like spasms, if I did I would choke). I asked my mother to explain and she said "he has problems" (the wrong thing to say because it could indicate a mental illness). I finally said "I have choking spasms" and then he understood. The Vimpat taken before dinner (at the same place which had Greek food) mitigated the dysphagia and enabled me to swallow dinner. Of more importance before eating I couldn't look at the candle on the dinner table because it created tactile hallucinations of burning. The Vimpat stopped that. The dissociation of the "match girl" is the same thing. Variances in cold (yesterday it occured and I realized I had to put on warmer pajamas). Light and dark (especially sudden darkness). And synathesia occurs as well. That is what they define as tardive dysphrenia. As well when looking at the paintings, which had the arms in fixed positions from various religious scenes my arm would physically jump to the same positions. The same thing occurs when I "experience" the persona of Napoleon. That is called echopraxia (mimicking motions uncontrollably, that can occur in catatonic schizophrenia). "Dissociation ranging to psychomoter agitation" is exactly like the awakening from a catatonic state before anti-psychotics existed as well. But of course I am recovered.
But the aspects of losing orientation, space time relations and cognition are defined in me as tardive dysmentia (the Piracetam treats it, one day when it was very bad, I noticed a pill by the bed I had forgotten to take). Piracetam is an anti-convulsant from Europe that is in clinical studies for tardive. My neurologist wanted me to try Depakoate (which treats tardive, as well as being a mood stabilizer and an anti-convulsant) but my psychopharmocologist had on record (which I asked him to locate) the notation that it caused negative personality alterations in me but he will continue to research treatments. And although the spasmic activity and neurological alterations can be severe I have spent a very successful year advocating for these criteria to be noted in me. Now the accomodations must progress. And a very good friend is visting for Thanksgiving. Let's say I am prepared. It was a good day. Now as its the last day of the Catapres application (which is used for dystonic spasms) the tardive dysphrenia which causes dissociation and dysphoria has returned. In a short time I will apply it again and it will mitigate. The music is playing from an early album by a post punk band from a while back Echo and the Bunnyment "Pictures on My Wall" "Pictures on my wall are going to swing and fall". And everything does feel uneven. But it will soon regain itself. The question is how other people with advanced tardive can regain that balance. And I believe other people on a higher level are now asking that question as well....